Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Irregular periods, on birth control pills, sick, stomach cramps. Pregnant?

Two weeks ago i started my period and that Friday i started on my birth control i took the non active pills for seven days and my period only lasted for four days and my husband and i got together after my period was gone.after the non active pills where gone i started my active pills. Is there a chance of being pregnant? just recently i started to feel sick to the stomach and care of wired in the stomach.
Additional Details
This was my first pack of pills and started taking the seven day pills first. Am sorry i've wording it wrong. I did not take any pills last month. Is there a change of baby?
Asked On : Mon, 14 Oct 2013
Answers:  2 Views:  154
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
Mar 2014
Hi, if you came to my clinic with those complaints I would ask you to stop worrying. Many women that start using the pills for the first time experience similar problems.

I understand that you have taken the inactive pills first and then started on the active pills. Also, you have had had intercourse only after your period was over that is about 11 days ago. The chances of pregnancy occurring after a single act of unprotected sexual intercourse are only 4%. Also for women that have regular periods the chance of getting pregnant is more if intercourse occurs after 11-12 days since the first day of the period. Hence the chances of getting pregnant are low if you have had contact before this period.

You are also having a sick feeling in the stomach and most probably a cramp like feeling. This may be due to the pills as some females take time to get adjusted and may improve with continuous use and by taking the pills with food.

The pills are not known to cause any major effect on the baby if they are inadvertently taken in early pregnancy.

Since you have started taking the active pills late, I would recommend that you use a backup contraceptive measure like condoms, for the next 7 days while you still take the pills to avoid pregnancy.

I would be pleased to answer any further queries that you may have, enjoy a wonderful day.

Answered: Mon, 14 Oct 2013
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Vasudha Jayant Athavale's  Response
Hi,
I got it from your history, that you started your first pack of pills with your periods. You started with inactive pills first. your period lasted for 4 days .
So out of 7 inactive pills 4 were consumed during periods & only 3 after the menses. You had sex during these 3 days.
- the first pack of pill is usually started on % th day of cycle,starting with active pills. The inactive pills are consumed in the end .During these pills you get your periods & the next pack is to be started the last inactve pill of first pack.
You seem to have sex within seven days of your periods. & so the chances of pregnancy seem to be less.
Still If you get periods within 8 days of finishing this dose start new pack on 5th day of periods.
If you do not get withdrawal bleeding within 8 days of finishing present pack of pills, you should go for Urine pregnancy test & MTP if the test is +ve.
Thanks.
Answered: Mon, 14 Oct 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor